GI Issues...for 5 years!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JLorenzo
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/12/2007 1:48 PM (GMT -7)   
I am happy to be here and have a plethora of questions!  I am a 29 year old male who has had recent GI issues that include frequent urination, low back pain, minor rectal bleeding (determined after a flexible sigmoidoscopy to be a hemorrhoid) minor stomach pain and butterflies and recently, heartburn!  All of these have been intermitent.  I sawa the doctor in October because I had a GI virus that involved diarrhea and heartburn that was waking me up.  He suspected that the heartburn was related to the virus so he gave me a months supply of Protonix.  It worked well but three weeks after I went off of it, a minor bout of heartburn came back.  I went back to the doctor and he lined me up for a flouroscopy.  Those results (after a week or nervous waiting), came back fine.  He gave me a liberal amount of Protonix and for two months it hasn't been a problem.  However, I don't want to continue to take it if they didn't find GERD.  He wants me to have a blood test to rule out H. Pylori.  I will do that.  I love the Protonix and 12 month clinical trials have proven no long term side effects.  However, without a cause, I don't want to keep taking it.  Does anyone have similar experiences?  The symptoms mentioned above have led to bouts of insomnia, undoubtedly due to worry and anxiety.  But thus far it has been managed well.
 
-Josh

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 1/12/2007 2:24 PM (GMT -7)   
Have they looked into your frequent urination? That could be a sign of a urinary tract infection, which is usually caused by a yeast infection. And sometimes when you have a yeast infection in one place, you also have it in your bowels, which could explain the upset stomach.

Definitely get checked for h. pylori. But also see if you can take the new breathalyzer test to check for bad bacteria in your guts. If you can't get the test or have to wait forever to take it, put yourself on a regimen of probiotics for a month and see if they help you out any. If you've never been on any before, you might want to start off easy with a cup or two of Activia yogurt a day and work your way up to the multi-strain pills, like Culturelle or Digestive Advantage. A lot of people on here have gotten help from all of those products; some have even gotten total relief from their IBS symptoms. I know the Activia straighten me out after my last round of antibiotics; I was having problems with D weeks after going off of it. Several weeks of a yogurt a day, though, seems to have straightened me back out.

JLorenzo
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/12/2007 2:31 PM (GMT -7)   
Thanks Keriamon.  Funny enough, the urination stuff comes and goes.  Usually it is just the feeling of having to go shortly after I actually went.  Sometimes I lie in bed with it and if I fall asleep, I sleep through.  I will look into your recommendations though!  Thanks!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 1/12/2007 2:40 PM (GMT -7)   
I've had that problem a few times. My mother said that it could be a very low-grade urinary tract infection, or just stress.

JLorenzo
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/12/2007 2:45 PM (GMT -7)   
Ahhh yes!  The S word!  STRESS AND ANXIETY!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 1/12/2007 3:24 PM (GMT -7)   
Someone posted on here earlier this week that hypnosis had helped him greatly with his bowel problems. Yoga, Tai Chi and some other slow, meditative exercises may also help you.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 1/12/2007 10:46 PM (GMT -7)   
I have the frequent urination at times. I just get back in bed and have to go again sometimes many times in a row. And I go a lot each time. The Doctor said as long as it is not every night not to worry. Iwould definetly get checked out for diabetes though and I notice if I have a lot of salty things one day a couple days later this happens. I think my bladder relaxes more at night and my body starts to throw off the salt. I am considered pre-diabetic so I try and watch what I eat.

As for the Protonix. People stay on those meds for years but now they are saying they may contribute to osteoporosis. I have been on them all and finally went back to Tagamet which seems to work better for me. I have a severe acid problem but I don't get heartburn.

JLorenzo
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/15/2007 8:14 AM (GMT -7)   

CB711,

Your insight is very much appreciated.  The lower back pain is usually relieved by this yoga ball that my wife has.  I hate the feeling of frequent urination.  Sometimes, the flow is alot and other times, it is just the sensation that I have to go.  But urine tests and blood tests have come back completely clean and like you, as long as the issues are intermittent, there are no worries.  I like your line about the salt and the delayed reaction.  I will keep my eyes open for that.

 

Yeah, I have come to rely on the Protonix and will speak with the doctor about that.  I don't want the heartburn and butterflies in my stomach and if the Protonix can help prevent that, great!  But if it can be modified by a switch in diet, I would prefer that.  I too liked Tagamet when I would awake with the heartburn, but it gave me a sour stomach the whole next day.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 5:37 PM (GMT -7)
There are a total of 2,731,855 posts in 300,973 threads.
View Active Threads


Who's Online
This forum has 151131 registered members. Please welcome our newest member, veris.
273 Guest(s), 8 Registered Member(s) are currently online.  Details
Krimpet 🍔, YinYanger, Helgramite, Michael_T, Xmaslover, Girlie, London Lurker, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer